Transient cardiac arrhythmias related to lopinavir/ritonavir in two patients with HIV infection

Chaubey, Santosh K., Sinha, Ashim K., Philips, Elizabeth, Russell, Darren B., and Falhammar, Henrik (2009) Transient cardiac arrhythmias related to lopinavir/ritonavir in two patients with HIV infection. Sexual Health, 6 (3). pp. 254-257.

[img] PDF (Published Version)
Restricted to Repository staff only

View at Publisher Website: http://dx.doi.org/10.1071/SH09005

Abstract

A 42-year-old Thai man was administered the combination drugs liponavir/ritonavir and abacavir/lamivudine. On day 3 he was admitted and his electrocardiogram demonstrated sinus arrest with junctional escape rhythm with a rate of 42 min-1. Three days after stopping the medication he reverted to normal sinus rhythm. A 55-year-old Caucasian man was admitted to hospital with triple vessel disease. He had a permanent pace maker inserted 4 years previously for Mobitz type II AV block detected on stress electrocardiogram, which developed 1 month after initiation of lopinavir/ritonavir. These two cases highlight the importance of considering lopinavir/ritonavir induced arrhythmias when dealing with HIV-positive individuals.

Item ID: 10831
Item Type: Article (Case Study)
Keywords: antiretroviral therapy
Related URLs:
ISSN: 1449-8987
Date Deposited: 04 May 2010 05:34
FoR Codes: 11 MEDICAL AND HEALTH SCIENCES > 1103 Clinical Sciences > 110309 Infectious Diseases @ 100%
SEO Codes: 92 HEALTH > 9201 Clinical Health (Organs, Diseases and Abnormal Conditions) > 920109 Infectious Diseases @ 100%
Downloads: Total: 4
More Statistics

Actions (Repository Staff Only)

Item Control Page Item Control Page